Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, see our mental health web guide which can point you to expert advice.

Off citalopran and now everything refers to death

(10 Posts)
LadyTrevelyan Thu 19-May-16 21:46:59

I've been off for nearly three months and I think I am sinking. Am so tearful and am seeing death in everything. Small: what is the point of them? They just die. Big: people you love? They just die.

I feel hopeless and don't know what to do. I am not doing well mothering my DC but do try, take DDog for long walks, am eating and feeding DC well, actively looking for work and just can't be going on anymore.

Self pity is stupid too.

peachypips Thu 19-May-16 21:49:36

Hello - sorry you are feeling so rotten. Was there a specific reason you decided to come off your meds? I guess you have two options:
1. Stay off them and hope that in the passage of time you improve;
2. Start taking them again and stay on them long term.
For me, my mental illness is debilitating enough that life is too short for me NOT to be on meds iyswim!!!

LadyTrevelyan Thu 19-May-16 21:56:35

I was guided by go with me thinking I was ready. Seeing go and going slowly seemed to work but not now. Scary and am scared to take them again. I am not sure what is wrong or what I'm asking

Felascloak Thu 19-May-16 22:03:07

There is a thing called rebound depression where your brain is trying to readjust to no ADs after getting used to having them. It could be that if you came off them quickly. Maybe you should consider going back on a low dose and trying to come off more slowly? flowers

Mondy Thu 19-May-16 23:02:56

It could be worth seeing your GP to go back on a low dose. It's always wise to see your GP before coming off an antidepressant. Coming off Citalopram is hell, I had a staged withdrawal over a period of two months after discussion with my GP (I was changing to Venlafaxine). I had a horrible time with the withdrawal side effects (which made me feel suicidal) even with the staged withdrawal. Once the Venlafaxine kicked in I was fine, but the withdrawal was terrible. You have my sympathy, hope you can get sorted out and feel better.

Felascloak Fri 20-May-16 09:42:05

How are you today lady? Here if you want to chat

LadyTrevelyan Fri 20-May-16 13:13:38

Than you so muchflowers.

I got myself into a panic last night but feeling more together today. Think I am going to take 10mg and see if I feel any different. Horrible but necessary drug.

flowers

Felascloak Fri 20-May-16 16:10:58

I bet you will feel better really quickly. Don't beat yourself up about going back on them - it's no biggie. Take care of yourself x

GraysAnalogy Fri 20-May-16 16:14:37

You need to start taking them again by the sounds of things. As you know it takes weeks for them to start working again so the sooner the better, so don't feel put off if you don't feel 'different' right away.

Don't be scared taking them, they're a medicine and you need that medicine for your illness. Break that stigma you have, if you had a physical illness that needed medicating you would take them, do so for your mental illness. Don't beat yourself up, you're just getting yourself better flowers

AliceScarlett Sat 21-May-16 11:31:33

Give it a bit longer but if things don't improve you could go back on them. Do you have coping skills to manage?

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now